Oklahoma, 2025

Hail in Oklahoma, June 1, 2025

June 1, 2025 · NWS OUN · 3 events in 3 counties and zones

Scattered thunderstorms, originating during the late evening hours 31 May, continued to impact portions of central Oklahoma during the early morning hours of the 1st. A few reports of hail were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered thunderstorms, originating during the late evening hours 31 May, continued to impact portions of central Oklahoma during the early morning hours of the 1st. A few reports of hail were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 11:54 PM CST, 1 hour 38 minutes earlier. Its key messages:

  • Updated at 1254 AM CDT Sun Jun 1 2025
  • Slight risk for severe thunderstorms overnight with damaging winds and large hail the main hazards.
  • Shower and storm chances continue much of next week, with heavy rainfall and severe weather possible.
  • Near average temperatures expected over the next week.
Area forecast discussion, May 31, 11:54 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1254 AM CDT Sun Jun 1 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1254 AM CDT Sun Jun 1 2025

- Slight risk for severe thunderstorms overnight with damaging
  winds and large hail the main hazards.

- Shower and storm chances continue much of next week, with heavy
  rainfall and severe weather possible.

- Near average temperatures expected over the next week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 1254 AM CDT Sun Jun 1 2025

Scattered showers and thunderstorms have been developing across
northern Oklahoma near the surface front, but the storms have been
very slow to organize, increase in mid-level intensity, or grow
more widespread yet. Despite the somewhat shallow nature of the
storms, we have seen at least one likely downburst in northern
Oklahoma. Water vapor satellite still shows the primary wave
moving south through Kansas early this morning, so we likely will
still see the thunderstorms become more widespread early this
morning. Storms will move south through the early morning and will
be moving south out of the area around or a little after 12Z. Will
continue to watch trends over the morning and make adjustments to
the forecasts as necessary.

The surface front washes out across north Texas late today.
Although forecast 850 mb flow does not show very strong winds and
the flow is veered, the low-level jet may be setting up tonight at
a lower level with 25 to 30 knot flow progged at 925 mb by 12Z.
Isentropic analysis (especially on the 300K and 305K surfaces)
show isentropic lift and moisture advection towards morning, so
will keep at least a low chance for shower/thunderstorm
development in south central Oklahoma towards sunrise.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 1254 AM CDT Sun Jun 1 2025

Low-level moisture will not get pushed very far south with
Sunday's front, and the flow from the gulf opens up Monday
allowing better moisture return north into the forecast area.
Meanwhile, the primary large-scale mid-level trough moves from the
western United States towards the Plains. Storm development is
expected to our west over the High Plains on Monday afternoon and
spread east Monday night. With the forcing associated with the
approach of the mid-level trough, thunderstorms are expected to
become widespread and spread east across the area overnight and
into Tuesday. The surface front that moves south through the
Plains slows down as the mid-level trough weakens and moves
northeast of the area. Storm redevelopment is expected Tuesday
afternoon along the front, although models differ on where this
will be. But regardless of where the front is at the time,
widespread storms are expected again Tuesday into Tuesday night.
Locally heavy rainfall will be possible with these storms.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 1201 AM CDT Sun Jun 1 2025

An active pattern remains through the week with a series of mid-
level troughs developing across the west with shortwaves and/or
the primary troughs ejecting towards the Plains at times, so
occasional thunderstorms are expected throughout the week. The
medium range models vary somewhat on the specific timing of the
waves so the POPs are somewhat broad-brushed in the extended at
this time.

&&

.AVIATION...
(06Z TAFS)
Issued at 1058 PM CDT Sat May 31 2025

Thunderstorms will continue to develop tonight in north central
Oklahoma, moving south through central Oklahoma and eventually
reaching the Red River region by daybreak tomorrow. Gusty winds
and heavy rainfall are the primary aviation concerns. Afterward,
gradually clearing/VFR conditions will prevail.

Meister

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  65  86  70 /  30   0  10  40
Hobart OK         88  66  92  68 /  10  10  10  70
Wichita Falls TX  88  68  92  71 /  10  10  10  50
Gage OK           87  63  91  65 /   0  10  10  60
Ponca City OK     86  63  87  69 /   0   0  10  40
Durant OK         84  66  86  72 /  60  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....26
AVIATION...04

In the hours before

Local storm report, May 31, 10:32 PM CST, 3 hours before
Preliminary Local Storm Report
National Weather Service Norman OK
1132 PM CDT Sat May 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     Tstm Wnd Dmg     1 SSW Wakita            36.87N 97.93W
05/31/2025                   Grant              OK   Storm Chaser

            Multiple reports of powerlines down on the
            south side of Wakita.

&&
Special weather statement, May 31, 10:40 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Norman OK
1140 PM CDT Sat May 31 2025

OKZ007-008-012-013-010515-
Garfield OK-Kay OK-Grant OK-Noble OK-
1140 PM CDT Sat May 31 2025

...A strong thunderstorm will impact portions of southwestern Kay,
northwestern Noble, southeastern Grant and northeastern Garfield
Counties through 1215 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lamont, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ponca City, Blackwell, Tonkawa, Billings, Lamont, Red Rock, Marland,
Hunter, Deer Creek, and Nardin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3656 9769 3685 9766 3678 9706 3645 9712
TIME...MOT...LOC 0440Z 283DEG 38KT 3675 9760

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TL
Special weather statement, May 31, 11:30 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Norman OK
1230 AM CDT Sun Jun 1 2025

OKZ007-012-013-010600-
Garfield OK-Grant OK-Noble OK-
1230 AM CDT Sun Jun 1 2025

...A strong thunderstorm will impact portions of northwestern Noble,
southern Grant and northern Garfield Counties through 100 AM CDT...

At 1230 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hunter, moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Enid, Pond Creek, Garber, Billings, Kremlin, Breckenridge, Nash,
Hunter, Fairmont, Hillsdale, Carrier, and North Enid.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3661 9746 3659 9746 3659 9732 3635 9728
      3631 9746 3640 9811 3672 9811
TIME...MOT...LOC 0530Z 311DEG 33KT 3656 9766

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TL
Special weather statement, Jun 1, 12:45 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Norman OK
145 AM CDT Sun Jun 1 2025

OKZ012-013-018>020-010715-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
145 AM CDT Sun Jun 1 2025

...Strong thunderstorms will impact portions of northeastern
Kingfisher, southwestern Noble, Logan, western Payne and southeastern
Garfield Counties through 215 AM CDT...

At 145 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Bison to 5 miles southeast of
Lake Carl Blackwell. Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Guthrie, Langston, Crescent, Coyle, Marshall, Mulhall, Cimarron City,
Orlando, Douglas, Lake Carl Blackwell, Lovell, and Lake Mcmurtry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3618 9708 3608 9733 3595 9713 3594 9713
      3594 9714 3589 9714 3585 9739 3591 9787
      3629 9789
TIME...MOT...LOC 0645Z 341DEG 25KT 3621 9778 3606 9717

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TL
Special weather statement, Jun 1, 1:10 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Norman OK
210 AM CDT Sun Jun 1 2025

OKZ005-010-011-010745-
Major OK-Woodward OK-Woods OK-
210 AM CDT Sun Jun 1 2025

...A strong thunderstorm will impact portions of southeastern Woods,
western Major and east central Woodward Counties through 245 AM
CDT...

At 210 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waynoka, moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynoka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 9853 3646 9853 3646 9851 3642 9845
      3623 9869 3660 9904 3672 9888
TIME...MOT...LOC 0710Z 316DEG 34KT 3661 9890

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TL
Special weather statement, Jun 1, 1:26 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
226 AM CDT Sun Jun 1 2025

OKZ010-015-010800-
Woodward OK-Dewey OK-
226 AM CDT Sun Jun 1 2025

...A strong thunderstorm will impact portions of north central Dewey
and southern Woodward Counties through 300 AM CDT...

At 225 AM CDT, Doppler radar was tracking a strong thunderstorm near
Woodward, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Mooreland, Sharon, Mutual, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3636 9951 3651 9937 3634 9896 3629 9896
      3608 9912
TIME...MOT...LOC 0725Z 298DEG 25KT 3640 9938

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TL

The radar

The Norman radar (KTLX), 62 km away, was scanning. The volume nearest the first event began at 07:33 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Logan

When
June 1, 1:32 AM CST
Where
Logan County, Guthrie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.880, -97.420

Hail, Major

When
June 1, 2:02 AM CST
Where
Major County, 0.63 mi SSE of Isabella
Measured
0.75 in hail
Reported by
Public
Coordinates
36.231, -98.337

The report was relayed through mPING.

Hail, Oklahoma

When
June 1, 3:32 AM CST
Where
Oklahoma County, 1.99 mi SW of Nichols Hills
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.526, -97.560

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270463, 1270465, 1270466.